Estimating the number of block boundaries from diagonal blockwise matrices without penalization - Archive ouverte HAL Access content directly
Journal Articles Scandinavian Journal of Statistics Year : 2017

Estimating the number of block boundaries from diagonal blockwise matrices without penalization

Abstract

In computational biology, numerous recent studies have been dedicated to the analysis of the chromatin structure within the cell by two-dimensional segmentation methods. Motivated by this application, we consider the problem of retrieving the diagonal blocks in a matrix of observations. The theoretical properties of the least squares estimators of both the boundaries and the number of blocks are investigated. More precisely, the contribution of the paper is to establish the consistency of these estimators. A surprising consequence of our results is that, contrary to the one-dimensional case, a penalty is not needed for retrieving the true number of diagonal blocks. Finally, the results are illustrated on synthetic data.
Fichier principal
Vignette du fichier
Brault_et_al-2017-Scandinavian_Journal_of_Statistics_{BAA4555E-03E7-4909-9CE2-DF535AE1EC9D}.pdf (1.3 Mo) Télécharger le fichier
Origin Explicit agreement for this submission
Loading...

Dates and versions

hal-01533843 , version 1 (06-06-2017)

Identifiers

Cite

Vincent Brault, Maud Delattre, Tristan Mary-Huard, Céline Leduc. Estimating the number of block boundaries from diagonal blockwise matrices without penalization. Scandinavian Journal of Statistics, 2017, 44 (2), pp.563-580. ⟨10.1111/sjos.12266⟩. ⟨hal-01533843⟩
303 View
111 Download

Altmetric

Share

Gmail Mastodon Facebook X LinkedIn More